Alert archive / California / Wind Advisories in 2017

Wind Advisory 27, NWS Hanford, CA

October 19, 2017

NWS Hanford, CA issued this wind advisory at Oct 19, 2017, 1:17 PM PDT. It took effect at Oct 19, 2017, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2017, 1:17 PM PDT (20:17 UTC)
In effect from
Oct 19, 2017, 11:00 PM PDT
Expired
Oct 20, 2017, 11:00 PM PDT
In force
24 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

730 
WWUS76 KHNX 192017
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
117 PM PDT Thu Oct 19 2017

CAZ095-098-099-200430-
/O.NEW.KHNX.WI.Y.0027.171020T0600Z-171021T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
117 PM PDT Thu Oct 19 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 11 PM this evening to 11 PM PDT
Friday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase tonight, with the strongest winds
  occurring friday morning. 
 
* IMPACTS...Strong crosswinds could make travel hazardous on north
  south roads, including highway 14 and highway 58. Visibility
  could also be reduced in areas of blowing dust particularly
  below mountain passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MV
4 follow-up statements
219 
WWUS76 KHNX 200409
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
909 PM PDT Thu Oct 19 2017

CAZ095-098-099-201200-
/O.CON.KHNX.WI.Y.0027.171020T0600Z-171021T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
909 PM PDT Thu Oct 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase tonight, with the strongest winds
  occurring Friday morning.

* IMPACTS...Strong crosswinds could make travel hazardous on
  north-south oriented roads, including highway 14 and highway 
  58. Visibility could also be reduced in areas of blowing dust 
  particularly below mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
568 
WWUS76 KHNX 201144
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
444 AM PDT Fri Oct 20 2017

CAZ095-098-099-201945-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
444 AM PDT Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will continue through this evening.

* IMPACTS...Strong crosswinds could make travel hazardous on 
  north-south oriented roads, including highway 14 and highway 
  58. Visibility could also be reduced in areas of blowing dust 
  particularly below mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
963 
WWUS76 KHNX 201929
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1229 PM PDT Fri Oct 20 2017

CAZ095-098-099-210600-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1229 PM PDT Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will continue through this evening.

* IMPACTS...Strong crosswinds could make travel hazardous on 
  north-south oriented roads, including highway 14 and highway 
  58. Visibility could also be reduced in areas of blowing dust 
  particularly below mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or more are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
932 
WWUS76 KHNX 210603
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1103 PM PDT Fri Oct 20 2017

CAZ095-098-099-210715-
/O.EXP.KHNX.WI.Y.0027.000000T0000Z-171021T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1103 PM PDT Fri Oct 20 2017

...WIND ADVISORY HAS EXPIRED...

Westerly winds have diminished below advisory levels across
much of the region this evening and will continue to abate
overnight. However, until about 1 am PDT, winds may occasionally
gust up to 45 mph right below Tehachapi Pass in the vicinity of 
Mojave.



$$
KD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:19 AM PDT, 9 hours 58 minutes earlier.

Area forecast discussion, Oct 19, 3:19 AM PDT, 9 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
319 AM PDT Thu Oct 19 2017

.SYNOPSIS...
Temperatures will trend much cooler through Friday as a storm
system moves over northern California. This system will bring a
chance for light precipitation Thursday night and Friday along
with an increase in winds. Dry weather will return later this
weekend with a warming trend into early next week.

&&

.DISCUSSION...
Temperatures will cool a few degrees today in advance of a trough
of low pressure dropping out of the Gulf of Alaska. Models are
in better agreement with the timing and position of the trough as
it moves to the northwest US coast this afternoon and then inland
late tonight and early Friday.

Models continue to keep the main energy and moisture to the north
of our area, but we will still see some precipitation across
central California, especially near Yosemite. The cold front will
approach Yosemite late tonight and move southward into Kern
County by Friday morning. The greatest amount of precipitation
will be near Yosemite where a quarter to as much as half an inch
is expected and in the upslope areas of Kern County where one to
two tenths of an inch of rain is possible. In between, just a few
hundreths of an inch is expected as the frontal band moves south
early Friday morning. Snow levels initially above 10000 ft
Thursday evening will fall to near 8500 ft in the Sierra by 12Z
Friday. Snowfall amounts of 1 to 3 inches are possible in the
higher elevations of Yosemite, with less than an inch farther
south. This system moves through quickly, so by Friday afternoon,
should see just some lingering upslope showers in the Kern County
mountains.

A brief period of gusty winds could accompany the front as it
moves through early Friday. However, winds are expected to be a
bit stronger behind the front, mainly in the west side of the San
Joaquin Valley and in the Kern County mountains and desert.
Generally expect wind gusts up to 45 mph in the Kern County
mountains and desert areas, however, could see a few higher gusts
in the normally windier locations. The west side of the San
Joaquin Valley will see locally gusts of 20 to 30 mph.

Temperatures on Friday will be 10-15 degrees cooler than today,
and will be air behind the front will keep temperatures around 10
degrees below normal temperatures for mid October. However, these
cool temperatures will not remain for long. Models remain in good
agreement with high pressure strengthening over the region through
the weekend and into the middle of next week. This will bring dry
and warming conditions, with temperatures returning to around
normal by Sunday and 5-10 degrees above normal by Tuesday.

&&

.AVIATION...
Areas of MVFR visibilities due to smoke and haze will continue in
the San Joaquin Valley and across the adjacent Sierra Nevada and
foothills. An approaching cold front will spread precipitation from
north to south after 00Z Friday with areas of MVFR and local IFR
conditions with mountain obscurations. VFR conditions will prevail
in the Kern County desert.

&&

.AIR QUALITY ISSUES...
On Thursday October 19 2017... Unhealthy for sensitive groups in
Fresno... Kern... Kings and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Bean
avn/fw...DCH
synopsis...Bean

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.